MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX OPTION, HEAD, L, 36/+3.5, TAPER 12/14; BIOLOX OPTION HEAD/ADPT, 12/14, 36 X +3.5

ZIMMER GMBH BIOLOX OPTION, HEAD, L, 36/+3.5, TAPER 12/14; BIOLOX OPTION HEAD/ADPT, 12/14, 36 X +3.5
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: liner standard 3.5 mm offset 36 mm i.D.For use with 50/52/54 mm o.D.Shells catalog# : 00630505036; lot# : 63170402, shell with cluster holes porous 56 mm o.D.Size kk for use with kk liners catalog# : 00875705601; lot# : 63719005, femoral stem beaded fullcoat 12/14 neck taper std.Body lhc size 12 12 mm distal dia.150 mm length catalog# : 00784301216; lot# : 60884463.The manufacturer received operative reports, pns for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision surgery due to recurrent dislocation and pain.
 
Additional Manufacturer Narrative
Trend analysis: no trend is identified.Event description: it was reported that the product was implanted on unknown date and revised on (b)(6) 2017 due to recurrent dislocations and pain.The patient underwent initial tha on (b)(6) 2011 and was revised for trunnionosis on unknown date.Patient had a second revision on (b)(6) 2017 due to pain and recurrent dislocations.Before the 2nd revision surgery the patient experience two dislocations on unknown dates.Review of received data: in 2011, patient had a significant arthritis of the right hip which failed conservative treatment hence it was treated with total hip arthroplasty.In 2017, another revision surgery was suggested due to recurrent disloactions and pain.Patient had earlier undergone revision for trunionosis and has had two dislocations.During surgery, a moderate amount of dark yellow joint fluid was noted upon incision of the capsule.Cultures of this were taken.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.- dhr review: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Conclusion summary: it was reported that the product was implanted on unknown date and revised on (b)(6) 2017 due to recurrent dislocations and pain.The patient underwent initial tha on (b)(6) 2011 and was revised for trunnionosis on unknown date.Patient had a second revision on (b)(6) 2017 due to pain and recurrent dislocations.Before the 2nd revision surgery the patient experience two dislocations on unknown dates.In vivo time of the device is unknown.The investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the available information, we were not able to identify an exact root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).Note: this is a split case witht warsaw complaint: (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
BIOLOX OPTION, HEAD, L, 36/+3.5, TAPER 12/14
Common Device Name
BIOLOX OPTION HEAD/ADPT, 12/14, 36 X +3.5
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9688393
Report Number0009613350-2020-00057
Device Sequence Number14282710
Product Code LZO
UDI-Device Identifier00889024430532
UDI-Public00889024430532
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2026
Device Model NumberN/A
Device Catalogue Number00-8777-036-03
Device Lot Number2853561
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/12/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR